Alert archive / Texas / River Flood Warnings in 2010

River Flood Warning 30, NWS Austin/San Antonio, TX

May 25, 2010Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 25, 2010, 2:10 AM CDT for Val Verde County, Texas. It took effect at May 25, 2010, 6:42 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 25, 2010, 2:10 AM CDT (07:10 UTC)
In effect from
May 25, 2010, 6:42 AM CDT
Expired
May 25, 2010, 10:51 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Devils River at Bakers Crossing near Juno (BKCT2).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
8 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 12:20 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 25, 12:20 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 AM CDT TUE MAY 25 2010

.UPDATE...
CONTINUING CONVECTION OUT WEST.

&&

.DISCUSSION...
THUNDERSTORMS ARE CONTINUING OUT WEST...PARTICULARLY IN VAL VERDE
AND EDWARDS COUNTIES. EXPECT THESE STORMS WILL CONTINUE FOR
ANOTHER FEW HOURS. HAVE INCREASED POPS AND ADDED MENTION OF HEAVY
RAIN FOR THE NORTHWESTERN COUNTIES.

&&

.PREV DISCUSSION... /ISSUED 1200 AM CDT TUE MAY 25 2010/

AVIATION...
TS MOVING THROUGH DRT AT THE MOMENT. STORMS ARE MOVING SLOWLY AND
WILL EFFECT THE AIRPORT FOR ANOTHER HOUR OR TWO. THEY WILL PRODUCE
STRONG GUSTY WINDS AND HEAVY RAIN. ONCE THE STORMS HAVE PASSED
CIGS WILL BE MVFR FOR THE REST OF THE NIGHT. MVFR CIGS AT I35
TERMINALS ALSO THROUGH THE NIGHT. IMPROVEMENT TO VFR LATE MORNING.
THERE WILL BE A CHANCE FOR SHOWERS TUE LATE MORNING...BUT HAVE
ONLY INCLUDED VCSH AS PROB IS LOW. A LITTLE UNCERTAIN ABOUT CIGS
TOMORROW NIGHT...MODELS SUGGEST A LITTLE LESS MOISTURE IN THE LOW LEVELS.

PREV DISCUSSION... /ISSUED 1003 PM CDT MON MAY 24 2010/

DISCUSSION...
LATEST RUC SHOWS CONVECTION CONTINUING UNTIL AT
LEAST MIDNIGHT. HAVE INCREASED POPS FOR THE NEXT FEW HOURS.

PREV DISCUSSION... /ISSUED 724 PM CDT MON MAY 24 2010/

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE OVER
THE WESTERN HALF OF THE CWA. HAVE INCREASED POPS FOR THE NEXT FEW
HOURS WHEN EXPECT ACTIVITY TO DECREASE WITH LOSS OF HEATING. HAVE
ALSO ADJUSTED GRIDS TO ACCOUNT FOR OBSERVATIONAL TRENDS.

PREV DISCUSSION... /ISSUED 642 PM CDT MON MAY 24 2010/

DISCUSSION...
SEE AVIATION SECTION.

AVIATION...
PREVAILING VFR CONDITIONS WILL CONTINUE UNTIL NEAR MIDNIGHT WHEN
MVFR CIGS ARE FORECAST TO DEVELOP ALONG THE I-35 CORRIDOR. AT
KDRT...SCATTERED SHOWERS WILL MOVE NORTH AROUND THE TERMINAL
OVERNIGHT WITH THUNDERSTORMS POSSIBLE BETWEEN 02-06Z. MVFR CIGS
ARE FORECAST AT KDRT OVERNIGHT...WITH BRIEF IFR CONDITIONS
POSSIBLY ACCOMPANYING THUNDERSTORMS. IMPROVEMENT BACK TO VFR IS
FORECAST BETWEEN 15-16Z TUESDAY. A MODERATE SE LOW LEVEL FLOW WILL
PERSIST THROUGH THE TAF PERIOD...WITH SURFACE WIND GUSTS TO
BETWEEN 20-30 MPH THIS EVENING AND TUESDAY LATE MORNING THROUGH
AFTERNOON.

PREV DISCUSSION... /ISSUED 328 PM CDT MON MAY 24 2010/

DISCUSSION...
THE TAIL END OF THE UPPER LEVEL TROUGH MOVING NORTH ACROSS CENTRAL
HIGH PLAINS IS APPROACHING THE BIG BEND. A SOUTHERLY LOWER LEVEL
FLOW CONTINUES TO PUMP A MOIST AIRMASS INTO SOUTH CENTRAL TEXAS.
THIS HAS RESULTED IN ISOLATED SHOWERS EAST TO SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS WEST. THIS TREND WILL CONTINUE THROUGH
THE EVENING AND POSSIBLY INTO THE OVERNIGHT. SOME STRONG TO SEVERE
STORMS CAN BE EXPECTED OVER THE TRANS PECOS TO SERRANIAS DEL BURRO
MOUNTAINS. SUPERCELL VECTORS TAKE THESE STORMS EAST INTO PARTS OF
THE VAL VERDE COUNTY FROM PANDALE TO LANGTRY THIS EVENING.

FOR TUESDAY INTO WEDNESDAY, THE UPPER LEVEL RIDGE AND MOISTURE
AXIS SLOWLY SHIFT WEST. EXPECT ISOLATED TO SCATTERED SHOWERS AND
AFTERNOON INTO EVENING THUNDERSTORMS AGAIN ON TUESDAY DUE TO
SUFFICIENT MOISTURE AND LIFT, THEN ISOLATED SHOWERS MAINLY ACROSS
THE RIO GRANDE PLAINS ON WEDNESDAY.

FOR THURSDAY THROUGH THE MEMORIAL DAY WEEKEND, THE UPPER LEVEL
RIDGE REMAINS OVER THE AREA WHILE SOME WEAK SURFACE RIDGING DRIFTS
INTO THE AREA FROM THE NORTHEAST. THIS LEADS TO A DRIER SUBSIDENT
AIRMASS. HOWEVER, THERE IS SOME UNCERTAINTY AS A FEW MODELS ALLOW
AN UPPER LEVEL SHEAR AXIS AND SURFACE BOUNDARY TO APPROACH THE
AREA FROM THE NORTHEAST. HAVE SLIGHT CHANCE POPS ACROSS PARTS OF
THE EAST AT TIMES DUE TO CONSISTENCY IN THOSE MODELS. ELSEWHERE,
THERE ARE NO POPS, HOWEVER, CANNOT RULE OUT AN ISOLATED SHOWER.

HAVE GONE UP TO 3 DEGREES WARMER THAN MAV LOW TEMPERATURES FOR
TONIGHT AND TUESDAY NIGHT AS EXPECTING SLIGHTLY HIGHER DEWPOINTS
THAN GUIDANCE INDICATES, OTHERWISE MAV/MEX TEMPERATURES SEEM
REASONABLE. HPC QPF GUIDANCE ALSO LOOKS GOOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  70  91  68  95 /  10  10  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  92  66  93  65  95 /  10  10  10  -   -
NEW BRAUNFELS MUNI AIRPORT     93  68  92  65  94 /  10  10  10  -   -
BURNET MUNI AIRPORT            89  66  90  66  92 /  10  10  10  -   -
DEL RIO INTL AIRPORT           87  70  88  72  94 /  30  20  20  10  -
GEORGETOWN MUNI AIRPORT        90  67  90  67  92 /  10  10  10  -   -
HONDO MUNI AIRPORT             88  68  91  66  92 /  20  10  10  -   -
SAN MARCOS MUNI AIRPORT        92  68  92  66  94 /  10  10  10  -   -
LA GRANGE - FAYETTE REGIONAL   91  68  91  66  93 /  10  10  10  -   10
SAN ANTONIO INTL AIRPORT       90  70  90  68  93 /  20  10  10  -   -
STINSON MUNI AIRPORT           91  69  92  67  93 /  20  10  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/11
Hazardous weather outlook, May 24, 2:44 PM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
244 PM CDT MON MAY 24 2010

TXZ171>173-184>194-202>209-217>225-228-251100-
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
244 PM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ183-251100-
VAL VERDE-
244 PM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE ACROSS WESTERN
VAL VERDE COUNTY LATE THIS AFTERNOON INTO THIS EVENING. THE SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED.

In the hours before

Local storm report, May 24, 11:21 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1121 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     TSTM WND DMG     8 NW DEL RIO            29.46N 100.99W
05/24/2010                   VAL VERDE          TX   LAW ENFORCEMENT

            POWER LINES DAMAGED NEAR THE THREE RIVERS RV PARK
            CAUSING POWER OUTAGES.

&&

EVENT NUMBER EWX1000309

CJM
Local storm report, May 24, 11:39 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1139 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     TSTM WND GST     2 WSW DEL RIO           29.37N 100.92W
05/24/2010  M66 MPH          VAL VERDE          TX   ASOS

            KDRT REPORTED WIND GUST OF 57KTS

&&

EVENT NUMBER EWX1000310

CJM
Local storm report, May 24, 11:50 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             DEL RIO                 29.38N 100.90W
05/24/2010  M1.00 INCH       VAL VERDE          TX   LAW ENFORCEMENT

&&

EVENT NUMBER EWX1000311

CJM
Special weather statement, May 25, 12:13 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1213 AM CDT TUE MAY 25 2010

TXZ183-202-250615-
KINNEY-VAL VERDE-
1213 AM CDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY AND SOUTHERN VAL
VERDE COUNTIES UNTIL 115 AM CDT...

AT 1206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LAUGHLIN AFB...OR 5 MILES EAST OF DEL RIO...
MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAUGHLIN AFB...
  AMANDA...
  STANDART...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Local storm report, May 25, 12:48 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     FLASH FLOOD      DEL RIO                 29.38N 100.90W
05/25/2010                   VAL VERDE          TX   EMERGENCY MNGR

            FLOODING IN HOMES IN DEL RIO

&&

EVENT NUMBER EWX1000312

CJM
Local storm report, May 25, 12:54 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1254 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 AM     HEAVY RAIN       DEL RIO                 29.38N 100.90W
05/25/2010  M6.74 INCH       VAL VERDE          TX   ASOS

&&

EVENT NUMBER EWX1000313

CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:56 PM CDTAreal Flood AdvisoryEWXEdwards, Val Verde2 hr
May 24, 9:02 PM CDTSevere Thunderstorm WarningEWXVal Verde43 min
May 24, 9:17 PM CDTTornado WarningEWXVal Verde43 min
May 24, 9:43 PM CDTFlash Flood WarningEWXEdwards3 hr
May 24, 10:09 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 24, 10:17 PM CDTSevere Thunderstorm WarningEWXVal Verde43 min
May 24, 10:27 PM CDTTornado WarningEWXVal Verde33 min
May 24, 11:26 PM CDTSevere Thunderstorm WarningEWXVal Verde49 min
May 24, 11:39 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 25, 12:41 AM CDTFlash Flood WarningEWXEdwards3 hr
May 25, 1:40 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Maverick, Val Verde110 min
May 25, 1:56 AM CDTSevere Thunderstorm WarningEWXKinney, Maverick64 min
May 25, 2:10 AM CDTRiver Flood WarningEWXVal Verde9 hr
May 25, 2:25 AM CDTFlash Flood WarningEWXKinney, Maverick, Val Verde4 hr
May 25, 2:44 AM CDTSevere Thunderstorm WarningEWXKinney, Maverick31 min
May 25, 3:17 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala58 min
May 25, 1:12 PM CDTAreal Flood AdvisoryEWXComal108 min
May 25, 5:14 PM CDTAreal Flood AdvisoryEWXGillespie, Kerr106 min

Nearby

River Flood Warnings in Texas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.